MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC NONE; ENDOSCOPE

INTUITIVE SURGICAL, INC NONE; ENDOSCOPE
Model Number 470027-34
Medical Device Problem Code Image Orientation Incorrect (1305)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has not received the 30-degree endoscope for evaluation.Therefore, the root cause of the customer reported failure mode has not been determined.A follow-up mdr will be submitted if the instrument is returned (post failure analysis evaluation) or if additional information is received.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, 30-degree endoscope had recoverable errors.The image was distorted (mirrored) after camera was re-inserted onto the arm.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the issue occurred during a prostatectomy.The image appeared inverted/mirrored.The event did not involve a reversed control on system arms, however the endoscope moved freely with uncontrolled motion.The system recognized the correct scope but with recoverable faults.The surgeon confirmed the desired orientation when endoscope was installed.The reported was unsure if an indication of the image orientation provided to the surgeon via user interface.The issue was resolved by using a backup scope to complete the procedure.The vision issue did not result in patient injury.Hospital declined to provide patient data.
 
Additional Manufacturer Narrative
The 30-degree endoscope has been returned and evaluated by the failure analysis (fa) team.Fa was able to reproduce and confirm the reported complaint.The focus of the endoscope was tested on a system and found to have failed the focus test at all distances on the left eye.The endoscope was placed through a friction test using a screening aid to manually rotate the adapter to detect for friction.The camera instrument adapter did not rotate properly and noises were heard during testing and confirmed as binding.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
NONE
Common Device Name
ENDOSCOPE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key20264114
Report Number2955842-2024-19570
Device Sequence Number8723309
Product Code NAY
UDI-Device Identifier00886874112212
UDI-Public(01)00886874112212
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K171426
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470027-34
Device Catalogue Number470027
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/26/2024
Supplement Date Received by Manufacturer10/07/2024
Initial Report FDA Received Date09/19/2024
Supplement Report FDA Received Date10/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/24/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexMale